Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Get periods only after taking thyroid medicines, have stopped them, got vaginal bleeding post appendectomy. Complications in surgery?

Hello I have recently had an appendectomy and I have hypothyroidism and have been off my thyroid medication for awhile and I haven t had a period which is common when I don t take my thyroid medication I don t have a period without takin medication to do so afyer my surgery I.noticed some vaginal bleedin and it has continueed 24 hours later I am.not.sure.if the surgery would have brought on my.peruod or if it is something mote are there any.complications after an appendectomy that may cause vaginal bleeding
Asked On : Wed, 26 Sep 2012
Answers:  2 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
firstly: DONT STOP YOUR THYROID MEDICATIONS if you need them :-). Secondly,Hypothyroidism can cause both absent and very heavy periods fairly commonly.
The vaginal bleeding is extremely unlike to be a consequence of the surgery, especially if you are otherwise well. please monitor yourself for increasing pain, or discomfort in your abdomen. If this is not within the first few days of surgery it is however, extremely unlikely to be a post op complication
Answered: Wed, 26 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum. You are having 3 doubts, appendisectomy, hypothyroid, and intermitent vaginal bleeding. All the three are entirely different things. the abscence of periods with abstenance of thyroid tablets may be a coincidence, and getting the bleeding after appendicectomy operation is also a coincidence and not due to operation.
I advise you to continue the thyroid tablets and never stop the tablets. Irregularities in the periods may be due to anaemia, harmones, etc. I advise you to consult a gynaecologist, for diagnosis and treatment.
Besides i advise you some diet recomendations as take more of green leafy vegetables, pulses, sprouts, milk, egg, meat, dry fruits, fruits and juices to increase blood, general health and resistance to combat such variations. thank you for calling.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor